New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

MAG102886
Veteran Member


Date Joined Jul 2008
Total Posts : 674
   Posted 4/19/2009 5:39 PM (GMT -7)   
I woke up this morning, to find my entire body from my neck down covered in hives.  They are so frickin itchy, its driving me insane, I took some benadryl, and use a benadryl itch cream, its helping a bit.  I have no idea what could have caused this.  I havent changed any soaps, or detergents...the only thing that comes to mind is that I started Remicade last monday..I dont know if it could have caused this, or if it would have taken this long to have an allergic reaction to it. Ive never had hives before, at first I thought it might be bed bugs, but after I look it up online and saw pictures, its hives for sure.  I have little spots, and huge ones at are like 5x5 on my stomach and back.  But anyways, I was just wondering if hives could be a reaction from the Remicade, or if anyone has experienced it before. 
Dianogsed with Crohns: At 16 years old. 22 years old now.
Surgeries:2 Bowel Resections, Gallbladder Removed.
Current Meds: Imuran 50mg, Vitamin B12 (injection), D, and C tablets. Fish Oil Tablets, Cats Claw, Slippery Elm, and Reishi.
 

AMinNJ
Regular Member


Date Joined Feb 2009
Total Posts : 40
   Posted 4/19/2009 6:45 PM (GMT -7)   
Did you take any iron lately? I had a reaction like that from an iron supplement once. But if the only thing new for you is the Remicade, that's probably it. You poor thing! Hang in there!

Angela
Angela, age 43
dx Ulcerative Proctitis 2008 after colonoscopy
dx Crohn's 2009 after small capsule endoscopy
Symptoms on and off for more than 10 years
Currently taking no medications
Gluten-free, dairy-free, low sugar diet
VSL/probiotics, MorEPA, B Vitamins, Folic acid, Vit C, Vit D, Turmeric, Ginger, Selenium, Mushroom


FitzyK23
Veteran Member


Date Joined May 2005
Total Posts : 4219
   Posted 4/19/2009 8:17 PM (GMT -7)   
I have heard of delayed remicade reactions. Call your doc!
27 Year old married female law student (last year!!). Diagnosed w/ CD 4 years ago, IBS for over 10 years before that, which was probably the CD. I am sort of lactose intollerant too but can handle anything cultured and do well w/ lactose pills and lactaid. For crohns I am currently on Pentasa 4 pills/4x day and hysociamine prn. I also have bad acid reflux and have been on PPI's since age 13. I have been through prilosec, prevacid, and nexium. Currently I am on Protonix in the morning and Zantac at night.  I take xanax prn for situational anxiety (aka no easy bathroom access). 


Keeper
Veteran Member


Date Joined Jun 2008
Total Posts : 1058
   Posted 4/19/2009 8:31 PM (GMT -7)   
Yep, I read a thread recently about a reaction to (remicade or Humira - don't recall) that showed up a week after the infusion. You may have to point out the info on the drug side effects info that you get with treatment - doctors seem to think that a delay of a week makes it unlikely to be the cause of the hives. They can be pretty obstinate unless you can point out the warnings. The warnings do mention delayed allergic reactions and you need to stop the treatment to avoid a dangerous reaction.

FallColors
Veteran Member


Date Joined May 2007
Total Posts : 1220
   Posted 4/20/2009 5:09 AM (GMT -7)   
I had full body hives after the first Humira injection. It started about 4 days after. No more Humira for me! Unfortunately, these are time-released drugs that take a while to clear your system. Humira's maker said the drug stays in the body 10-20 days. My hives stopped forming on day 14 post-injection. Remicade may be longer than that because the infusions are every 8 weeks. My GI doctor send me to a good allergist, who put me on steriods.

I hope you get relief soon!!
Diagnosed with Crohn's in early 2007.  Several peri-rectal abscesses and two fistulae with setons.  Allergic to Remicade and Humira.  Currently on 6MP, and vitamins D and B-12.


MAG102886
Veteran Member


Date Joined Jul 2008
Total Posts : 674
   Posted 4/21/2009 2:53 PM (GMT -7)   
I went to my GI today, and he said it was most likely the Remicade that caused this.  So no more remicade for me. The hives stopped and I have no more itching.  I ended up going to the ER and they had to sedate me because I couldnt stop screaming because of the itching.  But now im left with these HORRIBLE joint pains, everything hurts me even my eyes. My GI said it would take a couple days to work its way out of my system.  They gave me a shot of steriods in the hospital, and valium to take at home.  Ugh, this is probably the worse thing Ive been through in my entire life.

Dianogsed with Crohns: At 16 years old. 22 years old now.
Surgeries:2 Bowel Resections, Gallbladder Removed.
Current Meds: Imuran 50mg, Vitamin B12 (injection), D, and C tablets. Fish Oil Tablets, Cats Claw, Slippery Elm, and Reishi.
 

FitzyK23
Veteran Member


Date Joined May 2005
Total Posts : 4219
   Posted 4/21/2009 3:21 PM (GMT -7)   
I hope you can find the other post about that. The original poster experienced the same thing, including the extreme joint pain!!
27 Year old married female law student (last year!!). Diagnosed w/ CD 4 years ago, IBS for over 10 years before that, which was probably the CD. I am sort of lactose intollerant too but can handle anything cultured and do well w/ lactose pills and lactaid. For crohns I am currently on Pentasa 4 pills/4x day and hysociamine prn. I also have bad acid reflux and have been on PPI's since age 13. I have been through prilosec, prevacid, and nexium. Currently I am on Protonix in the morning and Zantac at night.  I take xanax prn for situational anxiety (aka no easy bathroom access). 


Zanne
Veteran Member


Date Joined Apr 2005
Total Posts : 3763
   Posted 4/21/2009 3:43 PM (GMT -7)   
I got hives from an antibiotic, while I was in the ER for breathing issues from the antibiotics. They sent me home without any mention of the hives, of course I didn't know I had them until I got home, cause there weren't any mirrors. I went straight back in the morning and they assured me that no way could it be the antibiotic that caused the breathing issues or the hives. Straight to a good allergist who said it was the cause.

The point is, that the info they give you with the drugs needs to be kept. The doctors don't pay attention and don't know what the side effects are. WE are our own best advocates.

I do hope the valium helps and that you can get some relief soon. It took a good 10 days for my hives to go away, but the itching stopped within a few days.
Suzanne

CD 20 years officially, 30 unofficially. 3 resections '93, '95 '97
Managing with strict low residue diet, keeping symptoms to a minimum. All test show small amount of ulceration, still have occasional blockages. But still have a great time with my 2 daughters and husband!


Prednisone, 6MP,Prevacid, B12 shots, Bentyl, Xifaxan.....


FallColors
Veteran Member


Date Joined May 2007
Total Posts : 1220
   Posted 4/21/2009 4:13 PM (GMT -7)   

I think you should see an allergist ASAP.  Mine was going to keep me on steriods until the Humira stopped (see my previous post above).  I am concerned this could go on for a while for you if Remi stays in the body for weeks!!  sad sad sad  

Get your doc or ER doc to make an immediate appointment with an allergist -- or just call and tell them you are coming in now.  If you are covered in hives, I think they will see you!


Diagnosed with Crohn's in early 2007.  Several peri-rectal abscesses and two fistulae with setons.  Allergic to Remicade and Humira.  Currently on 6MP, and vitamins D and B-12.

New Topic Post Reply Printable Version
Forum Information
Currently it is Saturday, December 10, 2016 9:48 AM (GMT -7)
There are a total of 2,735,882 posts in 301,336 threads.
View Active Threads


Who's Online
This forum has 151440 registered members. Please welcome our newest member, Ian88.
264 Guest(s), 7 Registered Member(s) are currently online.  Details
Girlie, reminder, BillyBob@388, pmm73, Fairwind, Mustard Seed, k07


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer